MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 3000
Medical Device Problem Codes Degraded (1153); Gradient Increase (1270)
Health Effect - Clinical Codes Dyspnea (1816); Irregular Pulse (2469); Insufficient Information (4580)
Date of Event 08/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional manufacturer narrative: stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explants and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, the nonstructural dysfunction (nsvd) may also play a role in the development of valvular stenosis.The subject device is not available for evaluation as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 27mm 3000 pericardial valve, implanted in the aortic position, underwent a valve-in-valve procedure after an implant duration of nine (9) years, eight (8) months due to stenosis.The tavr was performed with a 26mm 9750tfx transcatheter valve with no complications.No additional information has been provided.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.
 
Additional Manufacturer Narrative
Updated b5, b7, and h6 per new information.
 
Event or Problem Description
It was reported that a patient with a 27mm 3000 pericardial valve, implanted in the aortic position, underwent a valve-in-valve procedure after an implant duration of nine (9) years, eight (8) months due to symptomatic severe stenosis (mean gradient 44mmhg) and degeneration.The patient presented 29 week pregnant with palpitations and dyspnea.A tavr was performed with a 26mm 9750tfx valve with no complications.Post-tavr echocardiogram revealed a mean aortic valve gradient of 17 mmhg without ai.Patient was discharged 24 hours post-procedure.Per literature review of tavr beyond fetal viability an alternative to preterm delivery in symptomatic severe aortic stenosis: this is the first reported tavr in 3rd trimester.Post taviv, the patient underwent an uncomplicate primary cesarean section(breech) at term.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
gail warner
1 edwards way
mailstop ant 6.1
irvine, CA 92614
9492504096
MDR Report Key12478744
Report Number2015691-2021-05202
Device Sequence Number17127652
Product Code DYE
UDI-Device Identifier00690103162271
UDI-Public00690103162271
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/25/2013
Device Model Number3000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer11/02/2021
05/13/2024
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date11/04/2021
05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age33 YR
Patient SexFemale